I've been on xanax for about 3-4 months. I now take 3 to 4 mg a day. I NEED to get off. I experience wd symptoms and they get VERY vicious, I am not exaggerating. It worse than opiates. I can't find a good doctor who knows what they r doing. I'm losing my mind..I am nmot myself anymore I'm twice the nervous wreck I used to b e. Can someone, if anyone has this experience, please tell me in detail how to taper off best, please I can't get help anywhere and I can't do this alone.
I stopped taking xanax cold turkey. It was the hardest thing i ever had to do! But i pushed through the horrible anxiety and panic attacks. I had brain zaps that were so unbelievable. I felt like dying BUT i took each day at a time and eventually the withdrawal stopped. I upped my Lexapro to get me over my hump. You can get through this! My suggestion: ask your doc to increase your ssri, attend more therapy sessions and absorb yourself in a hobby that is very relaxing. Practice the techniques you learned to deal with an oncoming attack. This is the time where, without the help of xanax, you really have to put all that therapy has taught you into practice. And when you break free from the xanax you will feel so empowered!!!
Hi Vikachka, sorry to hear about you going through this. I haven't been on this site long but I joined because I needed to get off Lortabs. Click on my page and go to my friends and look for THOR, he's been on here for awhile and I've been told by several people that he gives great advice and I think he could help you. He has given a lot of advice on different taper plans and if he can't help in sure he can tell you who can . Hope u find an answer.
I suggest you try to do a taper plan & stick to it no matter what! You can start by dropping a .5mg a day for a week, whenyou feel is the best time of the day, & contine dropping .5 mg every week dropping, until you start to feel better. If you are taking it for severe axiety they do make other drugs for that that are time released, but if you truly want off I do suggest a taper plan... Mary
Hi vikachka. I'm so sorry 4 what ur going through. I've taken Xanax 4 20 yrs w/ no problems - never changed my dose, etc. But unfortunately, meds effect different people differently. I *so* agree w/ those who recommended tapering off. There's not just the serious risk of seizures, there's also the risk of psychotic breaks (temporary), electrolyte imbalance, extened insomnia, vomiting, diarrhea... basically, a lot of things we can't predict because there's no real way 2 know how you as an individual will react to just stopping. In my personal experience, I once accidently dumped most of a bottle into a drink I had between my legs when my hubby hit a pot hole while we were driving! I didn't sleep for four days - all I could do was lay still. After the fifth day, I was obsessed w/ when the instant time began & other bizarre things. My sis is a Nurse Practioner, came over, checked me out & freaked.
She called a co-worker who's a psychiatrist & all I wanted 2 ask him was my biggest fear - am I actually crazy? The answer was no, just complications of w/d. I wouldn't wish that experience on anyone. Please work w/ ur Dr & the great people here 2 safely taper off. Wishing u the best
I have a friend on the drugs.com community that may be able to help you with a taper regimen. If you click on the Community tab above and go to the Forums tab in the drop-down menu you will see another menu of Forum Topics. If you select the heading Need to Talk and type: Robert_325, Need Xanax Taper, he will respond and help you find a taper. He is very knowledgeable and has helped many people here. Hope this helps.
I know ur not exaggerating! Ive been on them many yrs. but the first 2-3 yrs. I was mean as a snake. Dont try the cold turkey. I have terrible seizures and never sleep anymore with out them. I suggest asking for valium. Wish Id never stopped them yrs. ago. My mother did well on valium for 30 yrs. Good luck. Im trying to stop them myself but after 20 yrs on them, I have to get some professional help.
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Jan 2012 • 4 answers
Posted 19 Feb 2012 • 3 answers
Posted 10 Aug 2012 • 5 answers
Posted 26 Jan 2013 • 1 answer
Posted 18 May 2016 • 1 answer